MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Torn Material (3024)
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 07/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
Information was provided that a male patient underwent a stent aortic implant procedure.During the procedure, after passing the sheath without any difficulty by the right inguinal region in an attempt to remove the dilator, there was a circumferential and complete break of the hub.It was possible to remove the dilator from inside the sheath with tweezers, but there was a little loss of blood.Also, the extra-stiff guide that was parked in the right subclavian artery had doubled and had to be changed to continue with the procedure that was finished without difficulties.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), trends and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Upon removal from package, inspect the product to ensure no damage has occurred." the complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5885169
Report Number1820334-2016-00822
Device Sequence Number879388
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)180615(10)5957294
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;